MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number T073-1000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant requested to return a serious of broken instruments for replacement.The complainant was unable to provide details regarding the incidents.There were no known patient complications associated with the malfunctions.The following mdrs are related to the receipt of this complaint.3005031160-2019-00013, 3005031160-2019-00014, 3005031160-2019-00015, 3005031160-2019-00016, 3005031160-2019-00017, 3005031160-2019-00018.The rotating rod inserter had worn laser markings and surface scratches, indicating that the instrument was used repeatedly.One of the prongs at the distal end of the instrument was bent outwards and the other was broken and not present.A dhr review was performed and the instrument met all require specifications prior to being made available for distribution on 7/15/2016.The prongs at the distal tip of a rotating rod inserter may become damaged if the instrument were moved laterally while the attached rod was engaged with a screw extension and pedicle screw construct.Lateral movement while engaged with a screw extension and pedicle screw concentrates applied force to the interface between the rotating rod inserter and rod, which may result in the prongs of the inserter becoming misshaped and broken.The rotating rod inserter was inspected and determined to not be in functional condition and was removed from distributable inventory.
 
Event or Problem Description
The complainant requested to return a serious of broken instruments for replacement.The complainant was unable to provide details regarding the incidents.There were no known patient complications associated with the malfunctions.The following mdrs are related to the receipt of this complaint.3005031160-2019-00013, 3005031160-2019-00014, 3005031160-2019-00015, 3005031160-2019-00016, 3005031160-2019-00017, 3005031160-2019-00018.

Brand Name
XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8457353
Report Number3005031160-2019-00018
Device Sequence Number2888073
Product Code HTC
UDI-Device IdentifierM697T07310001
UDI-PublicM697T07310001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT073-1000
Device Lot NumberXS157167A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;